Article Text

Download PDFPDF
Case report
Delayed collapse of flow diverter due to acute severe vasospasm: another concern for flow diversion in ruptured aneurysms
  1. Ajay Kumar,
  2. Neha Choudhary,
  3. Anuj Prabhakar,
  4. Vikas Bhatia
  1. Department of Radiodiagnosis and Imaging, Post Graduate Institute of Medical Education and Research, Chandigarh, India
  1. Correspondence to Dr Neha Choudhary, Department of Radiodiagnosis and Imaging, Post Graduate Institute of Medical Education and Research, Chandigarh, India; choudhary.neha1010{at}gmail.com

Abstract

In vivo morphological change of flow diverter stents (FDS) is a known phenomenon and can be seen secondary to various device- and vasculature-related factors such as improper sizing of the device, twisting of the device in tortuous anatomy, insufficient proximal landing zone, and insufficient chronic resistive force of the stent, etc. However, we have encountered a case where severe vasospasm due to aneurysmal subarachnoid hemorrhage led to the collapse of the proximal end of the FDS. Development of vasospasm and consequent possible failure of the device should be taken into consideration when planning flow diversion in ruptured aneurysms.

  • Aneurysm
  • Angiography
  • Flow Diverter
  • Intervention

Statistics from Altmetric.com

Footnotes

  • Contributors AK: concept and design, patient management, and manuscript preparation. NC: patient management, literature review, data collection, manuscript preparation. AP: patient management, manuscript review and supervision. VB: manuscript review.

  • Funding The authors have not declared a specific grant for this research from any funding agency in the public, commercial or not-for-profit sectors.

  • Competing interests None declared.

  • Provenance and peer review Not commissioned; externally peer reviewed.

  • Supplemental material This content has been supplied by the author(s). It has not been vetted by BMJ Publishing Group Limited (BMJ) and may not have been peer-reviewed. Any opinions or recommendations discussed are solely those of the author(s) and are not endorsed by BMJ. BMJ disclaims all liability and responsibility arising from any reliance placed on the content. Where the content includes any translated material, BMJ does not warrant the accuracy and reliability of the translations (including but not limited to local regulations, clinical guidelines, terminology, drug names and drug dosages), and is not responsible for any error and/or omissions arising from translation and adaptation or otherwise.

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.